Alert archive / California / Wind Advisories in 2010
Wind Advisory 12, NWS Eureka, CA
NWS Eureka, CA issued this wind advisory at Dec 7, 2010, 2:27 AM PST. It took effect at Dec 7, 2010, 4:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2010, 2:27 AM PST (10:27 UTC)
- In effect from
- Dec 7, 2010, 4:00 PM PST
- Expired
- Dec 8, 2010, 2:26 AM PST
- In force
- 10 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
873 WWUS76 KEKA 071027 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 227 AM PST TUE DEC 7 2010 ...STRONG WINDS FOR THE DEL NORTE COUNTY COAST... .A COLD FRONT WILL APPROACH NORTHWEST CALIFORNIA LATE THIS AFTERNOON AND MOVE INLAND TONIGHT INTO WEDNESDAY MORNING. STRONG SOUTH WINDS WILL AFFECT THE DEL NORTE COUNTY COAST AS THE FRONT PASSES. CAZ001-080030- /O.NEW.KEKA.WI.Y.0012.101208T0000Z-101208T1200Z/ REDWOOD COAST- 227 AM PST TUE DEC 7 2010 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY. * SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ALONG THE DEL NORTE COUNTY COAST THIS EVENING THROUGH EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
472 WWUS76 KEKA 072250 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 250 PM PST TUE DEC 7 2010 ...STRONG WINDS FOR THE DEL NORTE COAST... .SOUTHERLY WINDS WILL BECOME STRONG AND GUSTY THIS EVENING AND OVERNIGHT AS A COLD FRONT APPROACHES THE NORTHWEST CALIFORNIA COAST. CAZ001-081200- /O.CON.KEKA.WI.Y.0012.101208T0000Z-101208T1200Z/ REDWOOD COAST- 250 PM PST TUE DEC 7 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY. * SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ALONG THE DEL NORTE COUNTY COAST THIS EVENING THROUGH EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
806 WWUS76 KEKA 081026 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 226 AM PST WED DEC 8 2010 CAZ001-081130- /O.CAN.KEKA.WI.Y.0012.000000T0000Z-101208T1200Z/ REDWOOD COAST- 226 AM PST WED DEC 8 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Dec 6, 2:18 PM PST, 12 hours 9 minutes earlier.
Area forecast discussion, Dec 6, 2:18 PM PST, 12 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 218 PM PST MON DEC 6 2010 .SYNOPSIS...A FRONT WILL APPROACH DURING THE DAY TUESDAY. RESULTING IN INCREASING WINDS DURING THE DAY AND HEAVY RAIN DEVELOPING AFTER MIDNIGHT. RAINFALL AMOUNTS WILL BE LESS IN RAIN SHADOWED AREAS LIKE HUMBOLDT BAY AND WEAVERVILLE. && .DISCUSSION... RELATIVELY FEW CHANGES NEEDED TODAY OTHER THAN TO BUMP UP POPS TONIGHT FOR A PASSING S/W THAT COULD BRING A FEW HUNDREDTHS OF AN INCH TO THE COAST NORTH OF THE CAPE...MAINLY NEAR CEC. FOR THE REST OF THE WEEK...A COUPLE OF UPPER LEVEL WAVES WILL INTERACT WITH A STALLED FRONT THAT WILL BE DRAPED OVER THE CWA RESULTING IN AT LEAST TWO EPISODES OF WIDESPREAD RAINFALL. THE FIRST ROUND WILL ARRIVE WED EVENING WITH THE INITIAL FRONTAL PASSAGE AND...WITH TIMING MORE CERTAIN AT THIS POINT...WENT AHEAD AND REMOVED MENTION OF PRECIP FOR MOST AREAS PRIOR TO 21Z/1PM TUES. THIS STILL SEEMS PRETTY GENEROUS CONSIDERING MOST GUIDANCE HOLD THE FRONT OFF UNTIL AFTER 00Z/4PM. AGREE WITH PREV SHIFT THAT PRECIP WILL BECOME MORE SHOWERY LATE WED INTO THURS AHEAD OF THE NEXT UPPER WAVE WHICH CURRENTLY LOOKS TO ARRIVE ON THURS AND WILL BRING ANOTHER ROUND OF WIDESPREAD PRECIP. RIGHT NOW IT LOOKS LIKE AREAS SOUTH OF CAPE MENDOCINO WILL SEE THE BRUNT OF THE SECOND EVENT. WHEN ALL IS SAID AND DONE...48-HR RAINFALL TOTALS STILL LOOK LIKE A WIDESPREAD 1-2 INCHES WITH FAVORED AREAS SEEING 3+ INCHES OF RAIN AND SHADOWED AREAS LIKE HUMBOLDT BAY AND WEV SEEING LESS THAN AN INCH. HAVE A HUNCH THAT QPF WILL NEED TO BE INCREASED FOR THURS THOUGH. THE OTHER BIG CONCERN HAS BEEN WIND WHICH LOOKS LESS IMPRESSIVE ALONG THE COAST SO CONFIDENCE IN ACTUALLY MEETING WIND ADVISORY CRITERIA...EXCEPT PERHAPS LOCALLY ALONG THE DEL NORTE COAST...IS LOW. BEYOND THURS...TAPERED POPS OFF INTO THE WEEKEND...ESPECIALLY IN THE SOUTH...AND TIGHTENED THE POP GRADIENT ACROSS OUR CWA WITH SOUTHERN AREAS MORE LIKELY TO DRY OUT UNDER A BUILDING RIDGE. SOME UNCERTAINTY STILL EXISTS IN OUR FAR NORTHERN AREAS...MAINLY JUST DEL NORTE...SO HELD ONTO CHANCE POPS LONGER THERE. FINALLY...AM HESITANT TO DECREASE POPS ON FRI AS THERE IS SOME HINT IN THE GUIDANCE OF A THIRD WAVE COMING OUT OF THE PACIFIC AHEAD OF THE BUILDING RIDGE WHICH COULD POTENTIALLY RESULT IN A THIRD ROUND OF PRECIP...THOUGH PROBABLY MUCH MORE MINOR. MODELS USUALLY STRUGGLE TO CAPTURE AND ACCURATELY REPRESENT INDIVIDUAL WAVES WHEN THE FLOW OPENS UP OVER THE PAC LIKE THIS SO LEFT FRI UNCHANGED FOR NOW. CLARK && .AVIATION...A FEW LIGHT SHOWERS ASSOCIATED WITH A WEAK DISTURBANCE WILL BRING OCCASIONAL MFVR CONDITIONS TO THE NORTH COAST THIS EVENING. OTHERWISE VFR CONDITIONS ARE EXPECTED TONIGHT WITH SOUTHEAST OFFSHORE FLOW. TOMORROW WINDS WILL INCREASE THROUGH THE DAY AS A FRONTAL BOUNDARY APPROACHES...HOWEVER CONDITIONS ARE EXPECTED TO REMAIN VFR. MKK && .MARINE...A FRONTAL BOUNDARY WILL APPROACH THE OUTER WATERS THIS AFTERNOON AND SLOWLY MOVE ONSHORE TUESDAY OFFSHORE. THIS WILL BRING GALE CONDITIONS TO THE OUTER WATERS TONIGHT. THESE WILL SPREAD SOUTH LATE TONIGHT. MODELS AND MOS HAVE BACKED OFF A LITTLE FOR THE INNER WATERS...BUT GALE WARNING STILL SEEMS REASONABLE IN THE NORTH. SOUTHERN INNER WATERS APPEAR TO BE CLOSE TO GALE CONDITIONS TUESDAY AFTERNOON THROUGH TUESDAY NIGHT...BUT AT THIS POINT ONLY EXPECT OCCASIONAL GUSTS TO 35KTS. THIS WILL NEED TO BE MONITORED AS IT GETS CLOSER. GALE CONDITIONS WILL CONTINUE THROUGH MID WEEK IN THE OUTER WATERS. TUESDAY NIGHT INTO WEDNESDAY SEAS WILL BE IN A VERY CONFUSED STATE WITH STRONG SOUTHERLY WIND WAVE COMBINED WITH LONGER PERIOD NORTHWESTERLY SWELL. WINDS WILL DIMINISH BY THU BUT HIGH AMPLITUDE SWELL WILL REMAIN INTO LATE WEEK. MKK. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS... SMALL CRAFT ADVISORY UNTIL 10 AM PST TUESDAY PZZ450-455. GALE WARNING UNTIL 9 AM PST WEDNESDAY PZZ470. GALE WARNING FROM 9 PM THIS EVENING TO 9 AM PST WEDNESDAY PZZ475. GALE WARNING FROM 10 AM TUESDAY TO 9 AM PST WEDNESDAY PZZ450. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 6, 2:48 PM PST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 315 AM PST MON DEC 6 2010 CAZ001>004-076-071330- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 315 AM PST MON DEC 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STORM WILL BRING STRONG WINDS TO COASTAL AREAS ON TUESDAY AND POTENTIALLY SIGNIFICANT RAINFALL TO THE ENTIRE AREA TUESDAY NIGHT INTO WEDNESDAY. PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.